MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM GDEFR S/T *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEM GDEFR S/T *EA; BONENAIL GUIDEWIRE
Catalog Number 213701
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The lot number is currently unavailable.The complaint device was received and tested visually.Metal plates on the device were inspected to see if there were any metal scrapings or burrs.There appears to be some burrs on one of the grooves under the metal plate.The frame was inspected for straightness and no anomalies were found.The striations on the groove indicating the fit between the sleeves and the guide frame were not tight.It is possible the screw was not tightened all the way on the metal plate of the guide frame or was loosened during the use.This failure can be attributed to user technique.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 1 of 2 for the same event.It was reported by the affiliate in (b)(6) that during a left anterior cruciate ligament acl reconstruction soft tissue surgical procedure, during use of the 'rigidfix soft tissue guide' instrument to place the single use trocars from a 'rigidfix femoral st cross pin kit' via drill power, it was observed that the guide and trocar have cold welded together.The surgeon was unable to advance the trocar into the appropriate position.There was no harm caused to the patient.There was visual damage noted to the instrument and trocar.The guide and trocar were removed and a second 'rigidfix soft tissue guide' instrument and 'rigidfix femoral st cross pin kit' were opened and used successfully to complete the case.There was a delay in the surgical procedure of 10 minutes.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8282082
Report Number1221934-2018-52230
Device Sequence Number11371294
Product Code LXH
UDI-Device Identifier10886705002955
UDI-Public10886705002955
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2016
Initial Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1